Arkansas, 2025

Flash Flooding in Arkansas, September 22 to 24, 2025

September 22 to 24, 2025 · NWS LZK · 7 events in 3 counties and zones

A stationary front across northern Arkansas and an approaching outflow boundary from the northwest led to the development of an MCS which led many areas receiving rainfall via training and multiple accounts of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A stationary front across northern Arkansas and an approaching outflow boundary from the northwest led to the development of an MCS which led many areas receiving rainfall via training and multiple accounts of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 22, 5:44 AM CST, 31 minutes earlier. Its key messages:

  • Issued at 145 AM CDT Mon Sep 22 2025 -Strong to severe storms with multiple rounds posing a flash flood threat will be possible across central to northern Arkansas overnight through Monday morning. -Areas of rainy conditions continuing through mid-week, with more widespread rains Tuesday into Wednesday. -Cooling temperatures to at or below normal levels going into late this week.
Area forecast discussion, Sep 22, 5:44 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT Mon Sep 22 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 145 AM CDT Mon Sep 22 2025

-Strong to severe storms with multiple rounds posing a flash flood
 threat will be possible across central to northern Arkansas
 overnight through Monday morning.

-Areas of rainy conditions continuing through mid-week, with more
 widespread rains Tuesday into Wednesday.

-Cooling temperatures to at or below normal levels going into late
 this week.

&&

.DISCUSSION...
Issued at 145 AM CDT Mon Sep 22 2025

Training showers and storms across portions of western Arkansas
(currently the Crawford, Sebastian, Franklin, Logan and Johnson
County area) will pose a flash flood threat as cells continue to
form along a boundary that is in a favorable area for development
due to a strengthening LLJ across eastern Oklahoma and western
Arkansas. Stronger storms will additionally pose a strong to
severe wind and small hail threat. CAM's continue to struggle with
storm evolution/maintenance going into the morning hours, but
general thinking is showers and storms will continue to push
eastward across Arkansas through daybreak. At that point, more
uncertainty in storm evolution exists heading into the afternoon
hours, where CAM's generally show a downward trend in activity,
but cannot rule out activity extending into portions of central to
southern Arkansas later today. Temperatures are expected to
generally cool back towards normal levels (low to mid-80s for
central Arkansas) through early week.

Heading into the middle of the week, a mid-level disturbance
moving across the Central Plains will aid in strengthening low
pressure across that general region, with a cold front moving
across Arkansas Tuesday into Wednesday. This will bring the next
round of widespread rains to the region and, depending on timing,
could result in the opportunity for strong to severe storms along
and ahead of the front. Post front, much cooler temperatures are
expected to settle into the region, where highs in the 70s and 80s
will continue through the end of the week.

Quieter weather is anticipated going through this weekend and into
next week as high pressure builds across the region, resulting in
slight warming temperatures back towards normal levels.

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Mon Sep 22 2025

Periods of shower and storm activity throughout the forecast
period will be the main aviation challenge. Most activity is
currently remaining outside of the terminal reach, but general
southerly movement of showers and storms should result in VCSH
becoming -RA/-TSRA for periods this morning and into the
afternoon. Convection is generally expected to dissipate going
into the evening hours, resulting in improving
ceilings/visibilities during this period. Some lingering showery
activity across northern Arkansas may keep some lowered ceilings
for the northern terminals, with an MCS possibly impinging on
northwestern Arkansas towards the end of the period. Areas that
remain mostly clear and receive some precipitation may see some
IFR/LIFR ceilings in visibilities during the overnight hours
tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  66  82  67 /  80  60  80  90
Camden AR         88  69  91  70 /  40  20  40  60
Harrison AR       82  65  76  65 /  70  60  90  90
Hot Springs AR    85  68  88  68 /  70  30  60  80
Little Rock   AR  85  71  87  71 /  70  40  60  80
Monticello AR     91  71  93  72 /  30  20  30  50
Mount Ida AR      83  68  87  68 /  70  30  60  80
Mountain Home AR  83  66  78  65 /  70  50  90  90
Newport AR        84  69  83  69 /  80  60  80  90
Pine Bluff AR     88  70  91  70 /  50  30  40  60
Russellville AR   84  69  84  69 /  80  40  80  90
Searcy AR         85  68  86  69 /  80  50  80  80
Stuttgart AR      85  70  87  70 /  60  40  50  70

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...77
LONG TERM....77
AVIATION...77

In the hours before

Special weather statement, Sep 22, 2:11 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
311 AM CDT Mon Sep 22 2025

ARZ121-130-230-220900-
Western and Northern Logan County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
311 AM CDT Mon Sep 22 2025

...A strong thunderstorm will impact portions of northeastern Logan
and southwestern Johnson Counties through 400 AM CDT
...

At 311 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denning, or 7 miles southeast of Ozark, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville...                    Paris...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Hoyt...                           Hinkle...
Midway in Logan County...         Spadra...
Lake Dardanelle...                Coal Hill...
Caulksville...                    Morrison Bluff...
New Spadra...                     Roseville...
Union City...                     Wilkins...
Carbon City...                    Dublin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3532 9381 3543 9381 3540 9379 3538 9376
      3536 9375 3537 9373 3537 9372 3538 9371
      3549 9370 3550 9346 3518 9349 3532 9392
TIME...MOT...LOC 0811Z 281DEG 20KT 3540 9378

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

73

The radar

The Western Arkansas radar (KSRX), 66 km away, was scanning. The volume nearest the first event began at 12:14 UTC.

Open the radar archive at this moment

Event by event

7 flash flood. Local standard time, as filed.

Flash Flood, Logan

When
September 22, 6:15 AM CST
Where
Logan County, 1.07 mi NW of Wilkins to 1.06 mi NW of Wilkins
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.342, -93.632

Multiple roads were impassable due to high water near the community of Wilkins.

Flash Flood, Logan

When
September 22, 7:00 AM CST
Where
Logan County, 0.73 mi N of New Blaine to 0.82 mi N of New Blaine
Cause
Heavy Rain
Reported by
Public
Coordinates
35.291, -93.421

A few county roads in the vicinity of New Blaine were flooded and impassable.

Flash Flood, Logan

When
September 22, 7:00 AM CST
Where
Logan County, 0.99 mi NNE of Subiaco to 0.7 mi NE of Subiaco
Cause
Heavy Rain
Reported by
Public
Coordinates
35.293, -93.642

Multiple county roads were flooded in and around the town of Subiaco.

Flash Flood, Logan

When
September 22, 8:00 AM CST
Where
Logan County, 0.94 mi NE of Hubert to 0.74 mi NNE of Hubert
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.240, -93.409

A water rescue took place in the community of Shady Grove after a car drove into high water and became stranded in the flood waters. No reports of injuries from this event.

Flash Flood, Johnson

When
September 23, 5:15 PM CST
Where
Johnson County, 0.89 mi NE of Oark to 1.25 mi NE of Oark
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.690, -93.570

Flood waters approached the school in the town of Oark.

Flash Flood, Johnson

When
September 23, 6:30 PM CST
Where
Johnson County, 0.73 mi N of Oark to 0.53 mi NNE of Oark
Cause
Heavy Rain
Reported by
Public
Coordinates
35.691, -93.581

The rock wall around the outside of the school in the town of Oark was pushed over by flood waters. The flood waters then entered the gym within the school causing an unknown amount of damage.

Flash Flood, Calhoun

When
September 24, 2:06 PM CST
Where
Calhoun County, 1.24 mi ESE of Woodberry to 1.61 mi SE of Woodberry
Cause
Heavy Rain
Reported by
Public
Coordinates
33.571, -92.501

Portions of Arkansas Highway 203 were covered by high water deeming them impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287355, 1287356, 1287357, 1287366, 1287508, 1287509, 1287510.